Jump to content

feeltheowl

Newbie
  • Content Count

    5
  • Joined

  • Last visited

About feeltheowl

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Thanks very much for your advice. StoniumFrog, thanks for your concern, but my relatives live in a very conservative small town and I guarantee I would lose any connection to my family that I have and I would be thrown out on the street with nothing, as I nearly have been before. So, while I appreciate it, and I wish I could, I can't tell anyone. I also forgot to ask my doctor about it when I was there... luckily I'm going back soon. Lonelyforeigner, I will be testing it tonight (dad bought alcohol - no doubt I'll be expected to have some), so hopefully no adverse reaction. I'll definitely be consuming food beforehand! Thanks again for your concern, guys.
  2. Hi everyone, I'm on my first week of taking Citalopram, currently on 5mg and will increase in a few days. It's going great so far, albeit a few side affects (but that's a whole other post!). However, I've come across a difficult situation. I'm home for the holidays, and have been told not to drink while on this medication, but my family doesn't (and never will) know that I'm on antidepressants. They will also find it strange, and frown upon, me refusing a glass of alcohol for the holidays. I'm fairly certain I know the days that I will be asked, and my question is this: how do I get around the adverse effects that alcohol will have while I'm on this medication? Currently my thoughts are, I could cut my dose in half for those days, or I could just skip it altogether. Has anyone else had to do this?? I know this is not ideal but it's the situation I am in. Regardless I will not drink in excess, it would be one, MAYBE two glasses on each day I'm given it. Thank you for your help, and PLEASE don't tell me to skip drinking as it isn't an option.
  3. I have not experienced it with this drug but there is absolutely a difference with different manufacturers. With a different medication I was on (for acid reflux) on one brand I was totally fine, but on another (my pharmacy ran out) I would violently throw up for a few hours after taking it. I'd talk to your doctor ASAP about it and see what they say, or better yet, call the pharmacy, as they are the specialist when it comes to drugs. Hope I helped. Feeling like that is awful!
  4. Hi clemons22, Thanks for the suggestions. I'm quite small (5"0, 120lbs) so I wonder if the serotonin is just overwhelming me. I was experiencing this no matter when I took it, and I was only on 5mg, upping to 10 for one day before deciding to stop it. I will mention all of those options to my doctor when I see her in January. At this point, I think I'm gonna try the 5mg citalopram with a sleep aid as a backup again. Still open to other suggestions!
  5. Hi guys, I'm looking for some help with a dilemma I have and I don't know what to do. I've been on two different antidepressants, Citalopram (which I still have) and Venlafaxine (which I'm on right now). When I was on Citalopram, I felt like it worked, I had no side effects... except that I couldn't sleep. We're talking maybe three hours of sleep a night. The extreme lack of sleep was causing me to miss class, and just wasn't sustainable. I was on it for about a week when I collapsed due to lack of sleep, and went off of it. Then, I went on Venlafaxine, which I have been on for two days now. I already hate it. I feel like a complete zombie. I've literally haven't been able to do anything except watch TV for two days. Literally nothing. I can barely even get out of bed. I have all of the side effects, the tremors, the pounding heartbeat, the dizziness, the weakness, no appetite, and I have a pounding headache going up the back of my neck (which is supposed to be a severe side effect, but is fairly common for me so I'm leaving it alone for now). I'm not sleeping well, but definitely better than I was before. My doctor told me that I need to be on it for at least ten days before I can feel any sort of effect of it. However, when I was on the Citalopram, I felt better almost instantly, with the exception of the insomnia. My question is - do I come off of the Venlafaxine and go back on the Citalopram, using a sleep aid when I wake up in the middle of the night? I've heard of some people doing that. I'm going home for two weeks and I can't have my parents noticing that I'm a zombie and finding out that I'm on meds, they'd never speak to me again. I don't know if I can go much longer feeling like this, it's the most awful I've ever felt. Thanks for all the help. I'm pretty much alone in this journey, seeing as my parents can't know I'm on meds, and I have no idea what to do.
×
×
  • Create New...